Pennsylvania, 2011

Flood and Hail in Pennsylvania, July 22, 2011

July 22, 2011 · NWS PBZ · 20 events in 10 counties and zones

Multicluster thunderstorms developed under an unstable airmass with limted wind shear over OH and PA. While the primary threat was wind damage, weak shear and sufficient moisture gave way for the threat of slow moving storms with heavy downpours, enhancing the flash flood threat.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$205,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Multicluster thunderstorms developed under an unstable airmass with limted wind shear over OH and PA. While the primary threat was wind damage, weak shear and sufficient moisture gave way for the threat of slow moving storms with heavy downpours, enhancing the flash flood threat.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 22, 10:37 AM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 22, 10:37 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1137 AM EDT FRI JUL 22 2011

.SYNOPSIS...
HIGH PRESSURE ACROSS THE OHIO VALLEY WILL PRODUCE HOT AND HUMID
CONDITIONS THROUGH THE WEEKEND. A COLD FRONT WILL BRING SOME
RELIEF FROM THE HUMIDITY BY TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATE MORNING UPDATE TO ISSUE EXCESSIVE HEAT WARNING FOR EASTERN
OHIO...NORTHERN WEST VIRGINIA PANHANDLE...AND PITTSBURGH METRO
AREA. TEMPERATURES AND DEWPOINTS ARE SLIGHTLY ABOVE PREVIOUS
FORECAST...AND LOOKS LIKE THE 105 DEGREES THRESHOLD WILL BE
REACHED IN SOME PLACES. PREVIOUS DISCUSSION IS BELOW.

RECENT MODEL PROFILES SHOW A SLIGHTLY WEAKER SURFACE LAYER CAP
THIS AFTERNOON WITH DEEPER MOISTURE MOVING NORTHEAST TOWARD THE
REGION. RECENT HIGH-RESOLUTION MODELS HAVE FORECAST ADDITIONAL
CONVECTION ACROSS EASTERN OHIO DURING THE LATE AFTERNOON...SO HAVE
INCREASED POPS THERE TO HIGH CHANCE. WITH SUCH HIGH PRECIPITABLE
WATER VALUES...IF ANY STORMS TRAIN OVER THE SAME LOCATION...FLASH
FLOODING COULD POTENTIALLY BE AN ISSUE. HOWEVER...1 HOUR FLASH
FLOOD GUIDANCE IS CURRENTLY AROUND 2 INCHES.

LITTLE CHANGE TO TEMPERATURES AND DEW POINTS FROM PREVIOUS
FORECAST WITH APPARENT TEMPERATURE VALUES ABOVE 100 STILL
EXPECTED IN THE ADVISORY AREA. WITH TEMPERATURES A DEGREE OR TWO
COOLER ESPECIALLY IN THE RIDGES AND I-80 CORRIDOR, APPARENT TEMPERATURE VALUES
LOOK TO STAY BELOW 100 WITH ONLY AN SPS NEEDED. ANOTHER QUITE WARM
AND MUGGY NIGHT IN STORE WITH LOWS MAINLY IN THE 70S.

THE LAST TIME THE HIGH TEMPERATURE REACHED 95 AT KPIT WAS AUGUST
4TH 2002.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
MODELS IN GOOD AGREEMENT THAT THE UPPER LEVEL RIDGE WILL FLATTEN
THIS WEEKEND. SO DO NOT EXPECT HIGH TEMPERATURES TO BE NOT BE QUITE
SO HIGH THIS PERIOD, ALBEIT DEW POINTS CONTINUE TO BE IN THE 70S.
HENCE APPARENT TEMPERATURE VALUES CAN AT LEAST PUSH 95 SATURDAY.

AS RECENT SREF AND NAEFS MODEL OUTPUT HAVE SUGGESTED, HAVE
INCLUDED A SMALL CHANCE OF MAINLY LATE DAY THUNDERSTORMS THIS
PERIOD, DUE TO INCREASING INSTABILITY CAUSED BY LESS CAPPING OF
THE HUMID SURFACE LAYER VIA SLIGHTLY COOLER MID-LEVEL TEMPERATURES
ASSOCIATED WITH THE FLATTENED RIDGE.

THE FLATTENED RIDGE MAY ALSO ALLOW SOME SHORT-WAVE ENERGY TO
PROVIDE SOME ORGANIZED LIFT, ALTHOUGH NOT CONFIDENT IN TIMING SUCH
MESOSCALE INFLUENCES AT THIS JUNCTURE. BEST CHANCE FOR STORMS
LOOKS TO BE SUNDAY AS A FRONT APPROACHES FROM THE WEST. FRONTAL
BOUNDARY IS PROGGED TO SINK ACROSS REGION SUNDAY NIGHT AS RIDGE
SHIFTS EAST AND NORTHWEST FLOW ALLOWS COOLER AND LESS HUMID AIR TO
APPROACH THE REGION.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A SECONDARY FRONT MONDAY INTO MONDAY NIGHT WILL BRING MUCH LESS
HUMID AIR ACROSS REGION. DYNAMICS LOOK TO BE RATHER WEAK...SO WILL
KEEP A GENERAL LOW END CHANCE POP FCST THROUGH MONDAY NIGHT.

MEDIUM RANGE MODELS GENERALLY AGREE ON RIDGING BUILDING BACK OVER
THE AREA FOR TUESDAY THROUGH THURSDAY FOR DRY CONDITIONS. CLOUDS
AND SCATTERED PRECIP WILL HOLD DOWN TEMPERATURES SOME THROUGH
MONDAY...WITH COOLER AIR FILTERING IN BEHIND THE FRONT FOR
TUESDAY. TEMPERATURES WILL QUICKLY WARM BACK UP FOR
WEDNESDAY/THURSDAY AS RIDGING TAKES HOLD.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
EXPECT REMAINING MVFR HAZE TO IMPROVE TO VFR VISIBILITIES BY 16Z.
CONTINUED DAYTIME HEATING AND VERTICAL MIXING WILL THEN GENERATE VFR
CUMULUS FOR THE AFTERNOON.

RECENT HRRR AND WRF-NMM, AND SPC WRF-ARW MODEL OUTPUT SHOW A
THUNDERSTORM COMPLEX DEVELOPING ACROSS SOUTHERN OHIO THIS AFTERNOON.
THIS COULD AFFECT KZZV FOR WHICH A TEMPO FOR MVFR THUNDERSTORMS HAS
BEEN INCLUDED. WILL CONSIDER UPDATES TO KZZV AND OTHER TAF SITES
FURTHER EAST WITH FUTURE HIGH RESOLUTION MODEL OUTPUT AND RADAR DATA
TRENDS.

EXPECT MVFR HAZE TO REDEVELOP LATE TONIGHT. THERE CAN BE PATCHY IFR
FOG, WHICH WILL ALSO DEPEND ON EXTENT OF THUNDERSTORM RAINFALL LATER
TODAY.

OUTLOOK /SATURDAY THROUGH TUESDAY/...
MVFR RESTRICTIONS IN HAZE WILL BE POSSIBLE AT TIMES THROUGH THE
WEEKEND AS A HOT AND HUMID AIR MASS REMAINS IN PLACE. IN
ADDITION...IFR RESTRICTIONS WILL BE POSSIBLE IN PATCHY EARLY MORNING
FOG AND WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FRIDAY
THROUGH MONDAY. EXPECT PREVALENT VFR TUESDAY AND WEDNESDAY.

&&

.CLIMATE...
DAILY RECORD HIGH TEMPERATURES

JULY 22...
PITTSBURGH PA 96 FROM 1933.  WARMEST LOW 75 FROM 1978.
ZANESVILLE OH 96 FROM 1991.
MORGANTOWN WV 95 FROM 1957.

PITTSBURGH AIRPORT LAST HAD 95 ON AUGUST 4TH 2002.
PITTSBURGH AIRPORT HAD 94 YESTERDAY, JULY 21 2011.

LENGTH OF CLIMATE RECORDS...
PITTSBURGH PA RECORDS BEGAN 1871, AT PIT INTL AIRPORT SINCE 1952.
ZANESVILLE OH RECORDS BEGAN 1946.
MORGANTOWN WV RECORDS BEGAN 1948.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS EVENING FOR
     OHZ039>041-048>050-057>059-068-069.
PA...EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS EVENING FOR PAZ020-
     021-029.
     HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR PAZ013-014-022-
     023-031-073-075.
WV...EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS EVENING FOR
     WVZ001>004-012.
     HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR WVZ021-022.

&&
Hazardous weather outlook, Jul 22, 11:30 AM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1230 PM EDT FRI JUL 22 2011

OHZ039-048-057-058-068-231200-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-
1230 PM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE PRIMARY THREAT IS DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

APPARENT TEMPERATURES SATURDAY CAN PEAK IN THE RANGE OF 95 TO 100.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ040-041-049-050-059-069-PAZ020-021-029-WVZ001>004-012-231200-
CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-MONROE-BEAVER-
ALLEGHENY-WASHINGTON-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
1230 PM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

APPARENT TEMPERATURES SATURDAY CAN PEAK IN THE RANGE OF 95 TO 100.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ013-014-022-023-031-073-075-WVZ021-022-231200-
LAWRENCE-BUTLER-ARMSTRONG-INDIANA-GREENE-WESTMORELAND-FAYETTE-MARION-
MONONGALIA-
1230 PM EDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

APPARENT TEMPERATURES SATURDAY CAN PEAK IN THE RANGE OF 95 TO 100.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007-008-015-231200-
MERCER-VENANGO-CLARION-
1230 PM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES IN THE 90S WITH HIGH DEW POINTS WILL PRODUCE A
HEAT INDEX IN THE MID TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HIGH TEMPERATURES NEAR 90 WITH HIGH DEW POINTS WILL PRODUCE A
HEAT INDEX IN THE LOWER TO MID 90S SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ009-016-074-076-WVZ023-041-231200-
GARRETT-FOREST-JEFFERSON PA-WESTMORELAND RIDGES-FAYETTE RIDGES-
PRESTON-TUCKER-
1230 PM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES IN THE LOWER 90S WITH HIGH DEW POINTS WILL
PRODUCE A HEAT INDEX IN THE MID 90S TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HIGH TEMPERATURES NEAR 90 WITH HIGH DEW POINTS WILL PRODUCE A
HEAT INDEX IN THE LOWER SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 22, 12:45 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
145 PM EDT FRI JUL 22 2011

OHZ050-059-221815-
BELMONT OH-JEFFERSON OH-
145 PM EDT FRI JUL 22 2011

...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHWESTERN JEFFERSON
AND NORTH CENTRAL BELMONT COUNTIES...

AT 140 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF SAINT CLAIRSVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THIS STORM.  RAIN IS EXPECTED
TO FALL AT THE RATE OF ONE TO TWO INCHES PER HOUR.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SAINT CLAIRSVILLE...

MOVE INDOORS WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4014 8095 4016 8090 4016 8088 4017 8088
      4019 8083 4009 8079 4007 8092

15

The radar

The Pittsburgh radar (KPBZ), 31 km away, was scanning. The volume nearest the first event began at 18:30 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 1 lightning, 1 hail, 1 flood. Local standard time, as filed.

Lightning, Washington

When
July 22, 1:30 PM EST
Where
Washington County, Canonsburg
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
40.250, -80.200

An 11-year-old girl was struck by a bolt from the blue in the afternoon on July 22nd. The lightning hit the girl as she was walking down a hill in North Strabane Township. The bolt hit her on the left shoulder, leaving a burn-like mark and exited her wrist, where it left another mark. Doctors discovered her arm was broken, but otherwise she's okay.

Thunderstorm Wind, Mercer

When
July 22, 4:15 PM EST
Where
Mercer County, 0.86 mi SE of Sharon Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
41.210, -80.440

State official reported large trees and power lines blown down.

Thunderstorm Wind, Beaver

When
July 22, 4:18 PM EST
Where
Beaver County, New Brighton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
40.750, -80.320

State official reported large trees and power lines blown down.

Thunderstorm Wind, Mercer

When
July 22, 4:29 PM EST
Where
Mercer County, 0.69 mi N of Henlein
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.410, -80.380

Trained spotter reported multiple trees and wires down.

Hail, Mercer

When
July 22, 4:30 PM EST
Where
Mercer County, Transfer
Measured
0.75 in hail
Reported by
Public
Coordinates
41.330, -80.430

Thunderstorm Wind, Allegheny

When
July 22, 4:30 PM EST
Where
Allegheny County, 0.52 mi W of Brackenridge
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
State Official
Coordinates
40.620, -79.760

State official reported several festival tents blown over.

Thunderstorm Wind, Mercer

When
July 22, 4:30 PM EST
Where
Mercer County, 0.52 mi W of Mercer
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
State Official
Coordinates
41.230, -80.240

State official reported large trees and power lines blown down.

Thunderstorm Wind, Butler

When
July 22, 4:35 PM EST
Where
Butler County, Sarver
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NWS Employee
Coordinates
40.730, -79.730

National Weather Service employee reports large trees blown down.

Thunderstorm Wind, Lawrence

When
July 22, 4:35 PM EST
Where
Lawrence County, 0.69 mi S of Ellwood City
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.860, -80.280

The public reports large branches down.

Thunderstorm Wind, Lawrence

When
July 22, 4:35 PM EST
Where
Lawrence County, 2.08 mi ESE of New Wilmington
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
State Official
Coordinates
41.121, -80.342

State official reported numerous large trees and power lines blown down onto State Route 208 and Ligo Drive.

Thunderstorm Wind, Armstrong

When
July 22, 4:40 PM EST
Where
Armstrong County, 0.52 mi W of Freeport
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
40.670, -79.690

Fire rescue reported multiple trees down.

Thunderstorm Wind, Venango

When
July 22, 5:00 PM EST
Where
Venango County, 1.56 mi W of Nectarine
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
41.202, -79.960

State official reported tree down on I-80.

Thunderstorm Wind, Armstrong

When
July 22, 5:05 PM EST
Where
Armstrong County, 1.25 mi ESE of Boggsville
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
NWS Employee
Coordinates
40.740, -79.650

NWS employee reported large trees and power lines blown down onto Furnace Run and Iron Bridge Roads.

Thunderstorm Wind, Armstrong

When
July 22, 5:12 PM EST
Where
Armstrong County, 0.69 mi N of Cadogan
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
40.760, -79.580

State official reported few trees down.

Thunderstorm Wind, Mercer

When
July 22, 5:15 PM EST
Where
Mercer County, 0.86 mi SW of Grove City
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
State Official
Coordinates
41.160, -80.090

State official reported large trees and power lines blown down.

Thunderstorm Wind, Butler

When
July 22, 5:30 PM EST
Where
Butler County, 2.09 mi SW of Fenelton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
40.860, -79.760

Fire rescue reported numerous trees down.

Thunderstorm Wind, Allegheny

When
July 22, 5:35 PM EST
Where
Allegheny County, 0.87 mi SE of Montrose Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.510, -79.840

Trained spotter reported trees down on road.

Thunderstorm Wind, Fayette

When
July 22, 6:20 PM EST
Where
Fayette County, 0.86 mi ENE of Dutch Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
40.005, -79.955

State official reported multiple trees down on Driftwood Road.

Thunderstorm Wind, Fayette

When
July 22, 7:00 PM EST
Where
Fayette County, 1.59 mi W of Star Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
40.070, -79.800

State official reported trees down.

Flood, Greene

When
July 22, 7:00 PM EST to 11:00 PM EST
Where
Greene County, Waynesburg to 0.41 mi NE of Morrisville
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
39.900, -80.200

State emergency management reports of flooding in Waynesburg Borough and Franklin township. Some municipal roadways closed.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336523, 335269, 335270, 335271, 335266, 335273, 335274, 335275, 335277, 335280, 335281, 335283, 335284, 335285, 335287, 335288, 335289, 335290, 335291, 335362.